A Bruise will occur when a blood vessel becomes injured… so like, when you bump into something. Or, in the case of a cosmetic injectable procedure: when a needle ‘bumps into’ a blood vessel. The blood that was hanging out in there is suddenly free to flow into the tissue surrounding the vessel. It’s worse if your blood is thinned by medications or supplements, as it takes longer to stop flowing out, and there is more blood to collect. This is what you see when you observe that lovely bruise-darkness through the skin.
Bruises are normally harmless, and go away gradually. Generally, the chances of getting a bruise from a cosmetic procedure are lower if:
-You’re not on blood thinners or supplements that can thin the blood
-Your injector is very experienced (though it can happen any time, no matter who injects you!)
-You’re not on steroids (like prednisone) which can make your blood vessels fragile
-You avoid using corticosteroids, as it can make the skin thinner and less protective of those capillaries.
If you do get a bruise, try to keep your head up (sleep with an extra pillow at night) as gravity can help the blood drain from the area, and keep swelling to a minimum.
Stay tuned for more info on bruise-prevention in a series of posts on injectable-procedure tips for wussies! And until next time, stay fabulous my friends!